Addiction Survivors

Notices

Reply
Unread 03-04-2008, 04:39 AM   #1
mikelawry
Member
 
Posts: 47
Default Advice needed about induction.

I know this topic has been covered to death and there is plenty of info out there but I really need some advice. Im having trouble waiting long enough to start my induction. I can wait about 10-12 hours after my last dose. At this time I start getting very anxious and somewhat sick but when I rate my self on cows I am only lightly withdrawling. SO instead of waiting it out I just use again and this happens day after day. Whats the worse case of not being completly in moderate withdrawal. Dont get me wrong I am sick when I try but not when it comes to the scale. What should I do? any advice?
mikelawry is offline   Reply With Quote
Unread 03-04-2008, 07:27 AM   #2
mikelawry
Member
 
Posts: 47
Default

Will a 5mg valium help me wait a little longer?
mikelawry is offline   Reply With Quote
Unread 03-04-2008, 07:40 AM   #3
defeatedone
Senior Member
 
Posts: 116
Default

same here, and in my experience, no (
defeatedone is offline   Reply With Quote
Unread 03-04-2008, 08:01 AM   #4
Smith
Senior Member
 
Posts: 811
Default

Hi Mikelawry

I had a problem like this, when I would start my bupe I would still have WD's, and after a while I would give in and use again. My solution, was to go induce at my aunts house, that way I had no choice but to go through with it, after several days when you're well enough, you can drive home, and your OK, just don't start again. So I would suggest you get everything set up at someone you can trusts house that is far away form your house, and have them keep you keys and stuff until you are induced successfully. That will help you get induced successfully. Assuming you can't do it inpatient. If you can you should probably do it inpatient.

Also some doctors will prescribe comfort meds for the first few hours of induction, these can really make induction easier. If WD is the problem, If you need them, although I think for most people they are not necessary. My sub doc uses clonidine, phenobarbital, methocarbamol, sometimes others. So that can be a possibility to ask your doctor about.

Good luck, somethings to think about and talk with your doctor with.

Smith
Smith is offline   Reply With Quote
Unread 03-04-2008, 12:01 PM   #5
Suture
Senior Member
 
Posts: 1,626
Default

Quote:
quote:Originally posted by mikelawry

I know this topic has been covered to death and there is plenty of info out there but I really need some advice. Im having trouble waiting long enough to start my induction. I can wait about 10-12 hours after my last dose. At this time I start getting very anxious and somewhat sick but when I rate my self on cows I am only lightly withdrawling. SO instead of waiting it out I just use again and this happens day after day. Whats the worse case of not being completly in moderate withdrawal. Dont get me wrong I am sick when I try but not when it comes to the scale. What should I do? any advice?
The worse case is you will feel more withdrawal, but you will be on your way to recovery. If you take more sub to stop the withdrawal you will be ok. But usually what happens is people think more sub will cause more withdrawal and they go back to using. Other people quit CT heroin for weeks at a time you can get to the 5 on the COWS. Go to a friends house who doesn't have any drugs and in a place where you can't get any and just do it, you will be glad you did. For me it we easy knowing it was the last time I every have to go through it. Opioid withdrawal is your mind trying to get you to use, take control and don't let it. You can do it.
S-
Suture is offline   Reply With Quote
Unread 03-04-2008, 12:29 PM   #6
OhioMike
Senior Member
 
Posts: 11,335
Default

Suture makes a good point about being mentally ready and prepared. During my active addiction I would begin w/d after 6 hours without a dose. However, when getting ready for Sub induction I went more than 16 hours and it was the easiest w/d I ever experienced. I was excited, looking forward to treatment and recovery, I was pumped up and it simply did not get to me like all of the other times! Hang in there, it is more than worth it!

OMike
OhioMike is offline   Reply With Quote
Unread 03-04-2008, 02:54 PM   #7
Smith
Senior Member
 
Posts: 811
Default

Hi Mikelawry

I agree whole heartily with what was said about, I just wanted to add one little tid bit. "You only have to do this once"!!!! I would go to some one house, it's better to have someone to watch over you, and no way to get drugs. Just knowing that will make it easier.

Smith
Smith is offline   Reply With Quote
Unread 03-04-2008, 03:36 PM   #8
jascade
Senior Member
 
Posts: 1,273
Default

Mike,
If after 10-12 hours you are starting to feel sick you are probably ready to begin sub. You really only need to be in mild to moderate withdrawal.
Because of surgery and illness I have had to stop and restart sub a couple of times and did okay anywhere from 8-12 hours. It depends on if you are switching from a short acting vs long and also if you are transfering from methadone which I have heard is a little trickier. It is best to go by symptoms rather than just time. One thing I have heard many times here is to check the size of your pupils. Often when people start to feel bad they take their doc when it would otherwise be the right time to begin sub.
I know withdrawal isn't fun but when you know that there is an end in sight it helps.
Best of luck-
Susan
jascade is offline   Reply With Quote
Unread 03-04-2008, 05:07 PM   #9
OhioMike
Senior Member
 
Posts: 11,335
Default

Begin the induction by assessing last use of all Opioids, short and long acting, objective and subjective symptoms and calculate a COWS score. If not in sufficient withdrawal explain that it is in the patient's best interest to wait.


http://www.naabt.org/documents/COWS_...flow_sheet.pdf
OhioMike is offline   Reply With Quote
Unread 03-04-2008, 05:27 PM   #10
hydra
Senior Member
 
Posts: 252
Default

Hi Mike. You have been given some great advice. I don't really have anything to add as far as advice but I did want to welcome you. You have a lot of caring people here who understand what you are going through and support you. I know how horrible withdrawals are but as Susan said,I know withdrawal isn't fun but when you know that there is an end in sight it helps. You can do it. Think of how many days and nights you have felt so miserable, that vicious cycle we all know so well. Then compare it to the 24 hours or so that you have to wait to induce. I think a day or less of feeling miserable far outways a lifetime. Easier said than done I know. But thinking like this is what helped me quit. I will be thinking of you and praying you can make it through your induction and start anew! Take care, Heidi
hydra is offline   Reply With Quote
Unread 03-04-2008, 08:14 PM   #11
mikelawry
Member
 
Posts: 47
Default

thanks for all the advice. You guys have given me some very good direction on how to handle this. one question is how long do precepitated wd's last or what is the longest anyone has experienced? thanks
mikelawry is offline   Reply With Quote
Unread 03-04-2008, 08:17 PM   #12
edawn
Junior Member
 
Posts: 26
Default

Why do you have to wait longer than 12 hours? I was told 12 hours and then i could take my sub. I hated every hour though after hour 2 i ws in WD. I think the WD symptoms depend on what you were taking and how much and all that but im not a dr so i just know from personal experience. The sub helps almost immedialtly though so stay strong! Good luck! =)
edawn is offline   Reply With Quote
Unread 03-04-2008, 08:21 PM   #13
mikelawry
Member
 
Posts: 47
Default

btw I was takin oxy by sniffing them. So that would be considered short acting right. I think I am just gonna go for it and see what happens tommorow.
mikelawry is offline   Reply With Quote
Unread 03-04-2008, 08:35 PM   #14
edawn
Junior Member
 
Posts: 26
Default

Well how many were u sniffin?
edawn is offline   Reply With Quote
Unread 03-05-2008, 07:01 AM   #15
mikelawry
Member
 
Posts: 47
Default

I was able to get down to 3 80mg a day for the past month
mikelawry is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 12:24 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors